MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-6-3D
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5 as found condition: the axium device was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The echelon-10 micro catheter used in the event was not returned for analysis.Two additional axium devices were also returned and will be addressed in pli-10 and pli-30.Visual inspection/damage location details: the pusher was found broken at the break indicator with the release wire also broken (figure e).The axium pusher was found bent at ~31.4cm from the proximal end (figure f).The coin was found still against the lumen stop (figure g).The axium implant coil was found damaged outside its introducer sheath (figure h).Testing/analysis: the axium device could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter include, but not limited to, lack of hydration before procedure, damaged micro catheter, or tortuous anatomy.The returned axium coil was confirmed to have ¿coil kink/damage¿.The customer reported the coil came out of the introducer sheath smoothly and did not report finding damages to the coil during preparation per ifu; therefore, it is possible the damages occurred due to advancing against the reported resistance.Customer reported devices were prepared per ifu, and continuous flush was administered.Therefore, the root cause could not be determined.The pusher was found broken at the break indicator.However, the coin was not retracted out of the lumen stop; therefore, the implant did not detach.Customer did not report any detachment attempts.It is possible the pusher kinked and broke due to advancing against the reported resistance.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.However, customer reported the micro catheter was successfully used to deploy additional coils prior and after the event.(b)(6) 2025.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that for the treatment of a congenital vascular fistula, qc coil was used for filling.The access and coil was routinely hydrated and flushed.A qc-10-30-3d coil was selected to form a hoop and frame could not be pushed out of the echelon 10 microcatheter.A new qc-10-30-3d coil was then selected, which successfully pushed out and form a hoop.When the qc-3-6-3d coil was gradually filled, it could not be pushed out of the echelon 10 microcatheter.Adjustments did not improve the situation.The coil was removed and replaced with new qc-2-4-3d coil, the same problem still occurred and it could not be pushed out of the microcatheter.The qc-2-8-2d coil was then selected, which was able to push out and continue the embolization.Subsequent coils could be used normally to complete the procedure.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of complex neurovascular abnormalities.Abnormality was not located in the eloquent region.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information received reported that the cause of the resistance was said to be the coil body resistance.The resistance was in the distal part of the catheter.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was kinking and entanglement of the coil.There was no kink/damage to the catheter observed.Additional information received that the qc-10-30-3d coil was kinked.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23646452
Report Number9617601-2025-02991
Device Sequence Number10027507
Product Code KRD
UDI-Device Identifier00847536037694
UDI-Public(01)00847536037694(17)270423(10)228735246
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot Number228735246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale